Heavy Snow, Dunklin
- When
- February 9, 4:00 PM CST to 8:00 PM CST
- Where
- Dunklin forecast zone
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.106, -90.166 (the zone’s center; the record gives no point)
Heavy snow fell across the Missouri bootheel with most locations reporting between 2 and 3 inches of snow.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
Heavy snow fell across the Missouri bootheel with most locations reporting between 2 and 3 inches of snow.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Feb 9, 3:00 PM CST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 300 PM CST SUN FEB 9 2003 RADAR IMAGES SHOW BANDS OF MODERATE SNOW MOVING ACROSS PORTIONS OF THE CWA. EXPECT SNOW TO CONTINUE INTO THE EVENING HOURS IN THE NORTHERN ZONES. IN THE SOUTHERN ZONES...PRECIPITATION WILL MAINLY BE IN THE FORM OF RAIN. AREAS IN BETWEEN SHOULD SEE SNOW...CHANGE OVER TO RAIN. THINK THE THREAT FOR ACCUMULATING SNOW WILL DIMINISH AROUND 9 PM...WITH AREAS POSSIBLY SEEING AN ADDITIONAL INCH. AFTER THAT...THE AREA WILL SEE FLURRIES...WITH SPRINKLES IN EXTREME SOUTHERN ZONES. EXPECT CLOUDS TO HANG AROUND DURING THE MORNING HOURS TOMORROW BEFORE BECOMING PARTLY CLOUDY. HIGH PRESSURE TAKES OVER FROM THE BEGINNING TO THE MIDDLE PART OF THE WEEK GIVING THE AREA A GRADUAL WARMING TREND. A LOW PRESSURE SYSTEM APPROACHES THE AREA THURSDAY NIGHT. MODELS ARE MOVING THIS SYSTEM SLOWLY TO THE EAST. LOOKS LIKE SEVERAL LOW PRESSURE CENTERS WILL FORM ALONG A FRONT...AND MOVE TOWARD THE NORTHEAST. THIS WILL GIVE THE ENTIRE CWA...A CHANCE FOR RAIN THURSDAY NIGHT THROUGH SATURDAY. WITH THE EXTREME SOUTHERN ZONES...POSSIBLY SEEING A CHANCE FOR RAIN THROUGH SUNDAY...DUE TO THE FRONT HANGING AROUND CENTRAL TO SOUTHERN MISSISSIPPI. PRELIMINARY NUMBERS MEM 33/45 33/52 34 61010 MKL 30/43 27/50 30 81010 JBR 29/42 27/48 32 61010 TUP 35/48 30/55 32 81010 .MEG...SNOW ADVISORY THIS AFTERNOON AND EVENING FOR PORTIONS OF NORTHERN MISSISSIPPI...WEST TENNESSEE...MISSOURI BOOTHEEL...AND PORTIONS OF EASTERN ARKANSAS. KRS
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-101000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 334 PM CST SUN FEB 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TONIGHT A SNOW ADVISORY CONTINUES FOR NORTHEAST ARKANSAS...MOST OF WEST TENNESSEE AND EXTREME NORTHEAST MISSISSIPPI THIS EVENING. SNOW WILL CONTINUE INTO THE EARLY EVENING BEFORE TAPERING OFF ACROSS NORTHEAST ARKANSAS AND NORTHWEST TENNESSEE. SNOW WILL MIX WITH SLEET AND RAIN ACROSS NORTHEAST MISSISSIPPI AND ALONG THE TENNESSEE AND MISSISSIPPI BORDER BEFORE BEFORE ENDING THIS EVENING. TOTAL ACCUMULATIONS IN THE ADVISORY AREA WILL RANGE FROM AROUND 1 INCH ACROSS EXTREME NORTHEAST MISSISSIPPI TO AS MUCH AS 3 INCHES OVER NORTHWEST TENNESSEE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SJM
The national radar mosaic for the moment the first event began.
2 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, February 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5345544, 5345545.